Doctor insights on:
Teen Death Due To Drug Overdose
Can a drug overdose lead to death by hypertrophic cardiomyopathy or is this condition always genetic?
Cardiomyopathy: Hypertrophic cardiomyopathy is a genetically inherited condition. Having said that, a person using drugs could die from drug use and have this condition as well. It can predispose to abnormal heart rhythms which can be fatal and drug use can elicit abnormal heart rhythms. ...Read more
Can asymptomatic liver disease caused by drug overdose present as mental illness due to toxic buildup?
Yes: Our liver is extremely important to keep our bodies in balance. By filtering and "getting rid" of substances that can harm our bodies, a healthy liver contributes to our overall health. Many patients with renal and liver problems, that are not properly treated or diagnosed, usually experience mental changes (in reasoning, memory, judgment,etc), that if left untreated can become permanent. ...Read more
Likely nothing: The first sign of overdose may be death- no other warning. This is true if we are talking about opioids, sedatives and perhaps alcohol. If we are talking about Cocaine or other stimulants- it may be anxiety, palpitations, seizures, tremors and than perhaps death. However, these symptoms can be seen in sensitive individuals even with very low exposures. ...Read moreSee 1 more doctor answer
Any age: Can happen irrespective of age.Get a more detailed answer ›
That depends on: How serious it is and what drugs or medications were taken. Overdoses are often treated initially in an emergency room. The person is monitored and often they have intravenous fluids. If they stopped breathing - a tube can be inserted to assist with breathing. Sometimes they are given charcoal to absorb the drugs and sometimes their stomach is "pumped". They may need to be given medications. ...Read more
Many symptoms: This depends entirely upon the drug taken you may experience heightened sensations that are psychedelic, you may experience prolonged sleep, you can lose your reasoning capacity and communication skills, some get violent or just plain stupid and in extreme overdose you may stop breathing or you heart may stop and you could die. ...Read more
Long answer: There are a lot of reasons why overdose happens. There is an established set of dosages for medications based on the disease they are being used to treat for. When that dosage is exceeded, that is an overdose. Some overdoses do not harm a patient, but a harmful overdose can happen when the amount prescribed is exceeded. Different drugs have different effects when overdosed. ...Read more
Depends - can die!: Drug overdoses don't just make someone sleep - they can stop the heart or stop breathing. If someone is unconscious from a drug overdose, call 911 right away, because they can easily stop breathing and die or suffer permanent brain damage. This is true for medication overdoses as well as overdose of street or party drugs. ...Read more
- Talk to a doctor live online for free
- Overdosing what vitamin pills can lead to death
- Sudden death due to exsanguination alcoholism
- What are the chances of death due to a heart palpitation?
- Ask a doctor a question free online
- Death due to kidney failure
- How to confront a teen about drug use?
- What pills that led to possible overdose death of whitney houston?
- How can a teen avoid peer presure to take drugs?
- Talk to a pediatrician online